MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC VASOVIEW HEMOPRO; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-3500
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Tw id#(b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vessel harvesting procedure, vasoviewhempro vh-3500 would not deactivate after burning a branch.The power was set to 2.5.Harvester disconnected and reconnected the cord and tried to burn another branch and it would not deactivate again.Device was disconnected and removed from the field.A new device was opened to complete the procedure with no issues.There was a delay to open a new kit.There was no patient harm.
 
Additional Manufacturer Narrative
Trackwise # (b)(4) updated section.Corrected section: d4 - udi# the device was returned to the factory for evaluation on 08/12/2024.An investigation was conducted on 08/20/2024.A visual inspection was conducted.Both the harvesting device and cannula was returned for evaluation.Signs of clinical use and evidence of blood was observed on both returned devices.The cannula handle was observed to be intact.The c-ring was observed to be transected and melted in the center of the c-ring.The scope wash tubing and retention rib remained attached to the cannula.The scope wash tubing and the c-ring remained attached to the cannula due the presence of a retention rib.There were no visual defects observed on the intact heater wire or the intact gray silicone insulation on both the cold and hot jaws.An electrical evaluation was conducted.An electrical evaluation was conducted.A pre-cautery test was performed per the instruction for use (ifu cv000006999) with a reference cable and reference power supply vh-3010 at level 2.5.The device failed the pre-cautery test; it produced visible steam and audible sound during several activations over a period of 10 minutes, however, the device remained activated upon release of the toggle.An engineer evaluation was conducted.The complaint device was connected to the complaint lab's hemopro power supply (c-vh-3010) and hemopro extension cable (c-vh-3030).The on/off power switch on the hemopro power supply (c-vh-3010) was toggled to the on position.Next, the toggle on the handle of the complaint vh-3500 hemopro tool was pulled back to the activation (power on) position, it was observed that the heating element on the jaws of the complaint vh-3500 hemopro tool did heat up which is normal.However, when the toggle was pushed in the forward position the device would not deactivate.The pigtail connector had to be disconnected from the extension cable to deactivate the device.The handle of the complaint hemopro tool was opened to investigate what was causing the device to remain activated.Upon closer investigation of the switch it was observed that when the switch lever was depressed and then released, the switch would remain activated intermittently.See figure 1 for picture of switch assembly.The cover of the switch was removed and it was observed that there was flash on the backside of the switch cover that coincides with where the switch tab sits.See figure the flash most likely interfered with the movement of the switch tab causing the switch to remain activated intermittently.Based on the returned condition of the device as well as the evaluation results, the reported failure "device remains activated" was confirmed as well as the analyzed failure "break- c-ring" was observed.The lot # 3000379282 history record review was completed.There was a ncmr, rework, or deviations documented for the reported lot number.Based on the dhr/lhr review results, it was determined that there is no relation between the batch manufacturing process and the reported failure.Specific actions for the reported failure mode are being maintained and documented under maquet's corrective and preventive action (capa) system.
 
Event or Problem Description
N/a.

Brand Name
VASOVIEW HEMOPRO
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key20035542
Report Number2242352-2024-00944
Device Sequence Number6404947
Product Code GEI
UDI-Device Identifier00607567701250
UDI-Public(01)00607567701250(10)3000379282(17)250313
Combination Product (Y/N)N
Initial Reporter StateAK
PMA/510(K) Number
K153194
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/13/2025
Device Model NumberVH-3500
Device Catalogue NumberVH-3500
Device Lot Number3000379282
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer02/24/2025
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexFemale
Patient Weight75 KG